# SDR TWRA9903

- Difficulty date: January 18, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N622FF
- Make and model: Boeing 747283B
- Aircraft serial: 22496
- Engine: Pwa JT9D7Q
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- Nature of condition: A
- Precautionary procedure: A, E

## Discrepancy

JFK/SFO - FLT 23 - ATB DUE AT 13,500 FEET.  FELT VIBRATION IN AIRCRAFT.  INITIALLY, ALL PARAMETERS NORMAL.  A FEW SECONDS LATER, CAPTAIN CALLED, LOSING NR 1 ENGINE, NR 1 EGT STARTED CLIMBING AND VIBRATION INCREASED.  NR 1 ENGINE WAS SHUT DOWN IAW ENGINE FIRE, SEVERE DAMAGE OR SEPARATION CHECK LIST.  APPROXIMATELY 30 SECONDS LATER, NR 1 FIRE HANDLE ILLUMINATED WITH THE NR 1 B-LOOP CLIMBING TO TOP OF SCALE.  NR 1 LEFT FIRE BOTTLE WAS DISCHARGED AND IN-FLIGHT INDICATIONS WERE THAT FIRE WAS EXTINGUISHED.  FOUND NR 3 BEARING COMPT BREATHER TUBE FITTING BURNED THROUGH CAUSING OIL FIRE.  REMOVED AND REPLACED NR 1 ENGINE.  INITIAL CAUSE TO BE DETERMINED UPON REMOVED ENGINE TEAR DOWN REPORT.  (X)
